Alert archive / Massachusetts / Small Craft Advisories in 2016
Small Craft Advisory 88, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this small craft advisory at Jul 3, 2016, 3:44 AM EDT. It took effect at Jul 3, 2016, 1:00 PM EDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jul 3, 2016, 3:44 AM EDT (07:44 UTC)
- In effect from
- Jul 3, 2016, 1:00 PM EDT
- Expired
- Jul 3, 2016, 4:01 PM EDT
- In force
- 3 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted.
876 WHUS71 KBOX 030744 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 344 AM EDT SUN JUL 3 2016 ANZ231>234-031545- /O.NEW.KBOX.SC.Y.0088.160703T1700Z-160703T2300Z/ CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- 344 AM EDT SUN JUL 3 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING. * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AND A BIT STRONGER NEAR THE SOUTH COAST FRANK FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
3 follow-up statements
566 WHUS71 KBOX 030816 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 416 AM EDT SUN JUL 3 2016 ANZ231>234-031630- /O.CON.KBOX.SC.Y.0088.160703T1700Z-160703T2300Z/ CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- 416 AM EDT SUN JUL 3 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FRANK FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
533 WHUS71 KBOX 031500 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1100 AM EDT SUN JUL 3 2016 ANZ235-032300- /O.EXA.KBOX.SC.Y.0088.160703T1700Z-160703T2300Z/ RHODE ISLAND SOUND- 1100 AM EDT SUN JUL 3 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EDT THIS EVENING. * WINDS AND SEAS...SOUTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ231>234-032300- /O.CON.KBOX.SC.Y.0088.160703T1700Z-160703T2300Z/ CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- 1100 AM EDT SUN JUL 3 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
411 WHUS71 KBOX 032001 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 401 PM EDT SUN JUL 3 2016 ANZ231>235-032115- /O.CAN.KBOX.SC.Y.0088.000000T0000Z-160703T2300Z/ CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND- 401 PM EDT SUN JUL 3 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND SEAS WILL REMAIN BELOW SMALL CRAFT LEVELS. $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Jul 2, 9:43 PM EDT, 6 hours 1 minute earlier.
Area forecast discussion, Jul 2, 9:43 PM EDT, 6 hours 1 minute before
Area Forecast Discussion National Weather Service Taunton MA 943 PM EDT SAT JUL 2 2016 .SYNOPSIS... High pressure will bring dry weather through most of next week. Comfortable days with low humidity this weekend will give way high pressure, dry and warming weather much of next week with increasing humidity Thursday through Saturday. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... 940 pm update... Previous forecast on track. High pressure building into the region will continue to result in diminishing winds this evening. A dry atmosphere for early July standards combined with mainly clear skies/light winds will result in a cool night. Low temps by daybreak Sunday will be in the upper 40s to middle 50s across much of the region, while the urban heat islands of downtown Boston/Providence will drop into the upper 50s to the lower 60s. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/... Tomorrow... The short story? Another beautiful day for the holiday weekend. After a pleasantly cool start temps will rebound nicely through the morning. Heights rise somewhat compared to Sat with H85 temps near +11C. Therefore, afternoon highs should reach the low-mid 80s. Although lower lvl gradient is a bit weaker, suggesting weaker breezes away from the S coast, they look to be strong enough to limit sea breeze moving onshore along the E coast especially. Diurnally driven clouds expected. Tomorrow night... Similar setup to tonight, clearing diurnal clouds with an even weaker pres gradient should allow for more radiational cooling. The warmer daytime temps and slight increase in dwpts mean the coldest spots only fall to near 50 with mid 50s elsewhere. Only slightly more mild than tonight. && .LONG TERM /MONDAY THROUGH SATURDAY/... Big Picture... Longwave pattern shows building heights through the week with values near normal on July fourth and then trending above normal mid and late week. Shortwave pattern shows a mostly zonal flow across the northern USA with the subtropical high parked over the south. This also shows building heights through the week. Three shortwaves move through the zonal flow. These pass Southern New England on Tuesday, Friday, and Saturday. There are differences among the models on the behavior of individual shortwaves, but general agreement on the large scale weather and trends. The ECMWF is showing the most run to run consistency and is favored in any blending of data. Details... First shortwave passes to our south on Tuesday. The GFS and GGEM have trended north with showers this time around with chance pops to the NH border. The ECMWF remains mostly to our south but clipping the south coast. Given the low amplitude flow that will be in place, the ECMWF solution seems most reasonable. We will show slight chance pops to the South Coast. The two late week shortwaves bring our next chance of showers/thunderstorms, with the best shortwave amplitude of the three. This should be our best chance of pcpn. Precipitable water values late week are forecast near 2 inches, so local downpours will be possible. Mixing reaches 800-850 mb most days, with temps at those levels supporting mid 80s July 4th and 89-94 mid to late week. Dew points in the 50s to around 60 Monday will climb into the 60s by Thursday and mid to upper 60s Friday. This means increasing humidity as well as min temps mainly in the upper 50s and 60s. && .AVIATION /02Z SUNDAY THROUGH THURSDAY/... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT MODERATE...30 PERCENT TO 60 PERCENT HIGH...GREATER THAN 60 PERCENT Short Term /through Sunday Night/... Tonight through tomorrow night...High confidence. VFR conditions. Near shore southwest wind gusts up to 25 knots develop along the south coast tomorrow afternoon. KBOS TAF...High confidence in TAF. KBDL TAF...High confidence in TAF. Outlook /Monday through Thursday/... High confidence. VFR through the period. Patchy IFR in fog possible each early to mid morning Tuesday through Thursday. && .MARINE... Forecaster Confidence Levels. Low - less than 30 percent. Moderate - 30 to 60 percent. High - greater than 60 percent. Short Term /through Sunday Night/...High confidence. Small craft advisory has expired. Winds will continue to diminish tonight. Sunday afternoon wind gusts around 25 kt are possible again on the Southern waters, which may require yet another short small craft advisory. Due to holiday marine traffic, stay tuned to updates overnight and early tomorrow. Otherwise, quiet boating weather outside of these winds. Outlook /Monday through Thursday/... High confidence. Winds remain below 25 knots and seas below 5 feet through the period. Poor visibility in fog possible each early to mid morning Tuesday through Thursday. && .FIRE WEATHER... The current wind gusts between 20 and 30 mph will diminish overnight. However another round of breezes are possible Sunday, although mainly 15-25 mph. However, min RH values drop once again to 25-30 percent. After discussion with local fire officials and given the recreational weekend, another special statement for elevated fire weather risk will likely be needed again on Sunday. Widespread precipitation looks to be non existent through Thursday. High pressure and dry conditions take hold of the region through much of next week. Much of this time will be less humid with RH values dropping close to 30 percent. Winds overall appear to be light during this period. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...None. MA...None. RI...None. MARINE...None. && SYNOPSIS...WTB/Doody NEAR TERM...Frank SHORT TERM...Doody LONG TERM...WTB AVIATION...WTB/Doody MARINE...WTB/Doody FIRE WEATHER...
Hazardous weather outlook, Jul 2, 4:14 PM EDT, 11 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 414 PM EDT SAT JUL 2 2016 CTZ002>004-MAZ002>024-026-RIZ001>008-032015- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 414 PM EDT SAT JUL 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL OF MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...AND RHODE ISLAND. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-032015- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 414 PM EDT SAT JUL 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
In the hours before
Special weather statement, Jul 3, 3:40 AM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 340 AM EDT SUN JUL 3 2016 MAZ002>021-026-RIZ001>007-031500- WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA- EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA- SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA- NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI- INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE... BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE...GLOUCESTER... CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON...SPRINGFIELD... MILFORD...WORCESTER...FOXBOROUGH...NORWOOD...CAMBRIDGE...BOSTON... QUINCY...TAUNTON...BROCKTON...PLYMOUTH...FALL RIVER... NEW BEDFORD...MATTAPOISETT...AYER...FOSTER...SMITHFIELD... PROVIDENCE...COVENTRY...WEST GREENWICH...EAST GREENWICH... WARWICK...WEST WARWICK...BRISTOL...NARRAGANSETT...WESTERLY... NEWPORT 340 AM EDT SUN JUL 3 2016 ...ELEVATED FIRE WEATHER POTENTIAL LATE THIS MORNING THROUGH EARLY THIS EVENING... ALTHOUGH IT WILL BE NOT AS BREEZY AS YESTERDAY, WESTERLY WIND GUSTS OF 15 TO 20 MPH ARE EXPECTED TO DEVELOP BY AFTERNOON. MINIMUM AFTERNOON RELATIVE HUMIDITY VALUES WILL DROP TO BETWEEN 25 AND 30 PERCENT. INPUT FROM OUR FIRE WEATHER STATE CONTACTS INDICATES THAT THE RECENT ABNORMALLY DRY WEATHER HAS RESULTED IN ELEVATED FIRE WEATHER CONCERNS...ESPECIALLY WITH THE LOW HUMIDITY VALUES EXPECTED THIS AFTERNOON. FRANK
Nearby
Small Craft Advisories in Massachusetts, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.